View Single Post
Old 10-08-2012, 11:19 PM   #2
Wendy88 Wendy88 is offline
Senior Veteran
(female)
 
Wendy88's Avatar
 
Join Date: Jul 2005
Location: USA
Posts: 501
Wendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB User
Re: Tapering Norco help

Hi B! Welcome!
Pills are my thing (not that I'm proud, I mean like, they have been my issue for years) so I'd like to at least think I know what your asking. There is nothing wrong, at all, with seeing your doctor- make an appt and say you need next available/ get on the cancelation list too. If the appt isnt for a while, ask to leave a message on his PRIVATE voicemail. Or I suppose u could say u need a change with your , that there is an issue u need to see him about and u can't wait that long... They must squeeze u in. Be nice but assertive. (sorry to tell u exactly how to act, just some people are afraid to make demands of their doctors, when in reality THEY are working for YOU. always remember that.
Anyway, once u see her/ him, Then explain the situation.
Lots of docs see this, addiction/ needing to wean even if u are following the rules. They are prescribing an addictive substance. The wean is part of the job.
Even if you aren't abusing them ( I don't believe u said if you were taking as prescribed so I'm assuming for the most part u followed the script.) but after 6 months, he needs to help u with a taper. No need to do it alone. Really.
I was on morphine for pain (my issues are with roxy, another story for another time) but when I was healed, my doc said , ok it's time, and I had a great taper. Was never sick, it was fine and supervised. Of course, I did have a short acting narcotic in my system for breakthrough, but according to my doc if the morphine withdrawal was done too fast I'd be a puking mess. I experienced none of that and am thankful to my doctor for her sloooooow taper (I was on it longer than u are I'n yours).
Also since u have an ongoing medical issue (I'm reading that u want off cause ur tired of the side effects etc, but it's not like you are cured) he may be able to give u a non -narcotic, like lyrica or neurontin which deal with nerve pain. I've been on those too and they helped me a lot. They have side effects which he can discuss with you, but man, those got rid of my nerve pain better than any narcotic (for me). My nerve pain has now resolved, result of meds or my body I don't know, but I was grateful for them.
Anyway, I'm not a doc, but I've been around the block ( lil rhyme for ya) ... So I recommend holding off on your taper and get in to your doctor ASAP so u can get a plan going. it's the safest, most comfortable way to do it. and if what u wrote is correct and u are taking as prescribed, he won't be surprised that you need to taper with him at the healm. (btw 2 a day in your own taper plan is way too fast in my opinion).
Now if there is more to the story, fill me in.... I can only tell you what I think is right based on your post.
Please keep us/ me posted! You are on your way to MUCH better days.
Good vibes!
Wendy
__________________
my issues have issues!

 
The following 2 users give hugs of support to: Wendy88
Grantmetheseren (10-12-2012), Phoenix (10-09-2012)
The Following 3 Users Say Thank You to Wendy88 For This Useful Post:
briannamermaid (10-09-2012), Phoenix (10-09-2012)